Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 218, NWS Jacksonville, FL

July 29, 2000Marion County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 29, 2000, 3:35 PM EDT for Marion County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2000, 3:35 PM EDT (19:35 UTC)
Expired
Jul 29, 2000, 4:15 PM EDT
In force
40 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Marion County, FL

The radar

The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1276 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1276 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
861 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
-87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 291935
SVRJAX
FLC083-292015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
335 PM EDT SAT JUL 29 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARION COUNTY IN NORTHERN FLORIDA

* UNTIL 415 PM EDT

* AT 335 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL 3 MILES SOUTHWEST OF RAINBOW
  LAKES ESTATES...MOVING NORTHEAST AT 20 MPH.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.




$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:20 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 29, 2:20 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
220 PM EDT SAT JUL 29 2000

CURRENTLY...AT 1 PM EDT WATER VAPOR LOOP SHOWED A 5H VORT CENTER
MOVING ACROSS THE NORTHEAST FLORIDA/SOUTHEAST GEORGIA AREA. THE
MODELS DID A FAIR JOB OF INITIALIZING WITH THE ETA AND NGM SEEMING TO
HAVE A BETTER HANDLE SO WILL USE THOSE MODELS FOR THIS PACKAGE.
MODELS SHOW A WEAK SOUTHEAST TO SOUTH SURFACE FLOW ACROSS THE AREA
SUNDAY AND MONDAY...WHILE WINDS SHIFT TO THE SOUTHWEST AT THE 925 MB
LEVEL DURING THE AFTERNOON. MODEL SOUNDINGS SHOW PRECIPITABLE WATER
HOLDING FIRM FROM AROUND 1 AND 1/2 INCHES TO AROUND 1 AND 3/4 INCHES
DURING THE NEXT 2 DAYS WITH LIS RANGING FROM -5 TO -7...AND CAPES
RANGING FROM 2000 J/KG TO 3000 J/KG. SO EXPECT MUCH OF THE SAME
THROUGH MONDAY WITH CHANCE POPS DURING THE AFTERNOON AND SLIGHT
CHANCE AND CHANCE POPS FOR THE EVENING HOURS. THE SHOWERS AND
THUNDERSTORMS SHOULD BE CONCENTRATED MAINLY OVER INLAND ZONES.
EXPECT AFTERNOON TEMPERATURES TO RANGE IN THE LOWER AND MID 90S WITH
OVERNIGHT LOWS NEAR 70...EXCEPT LOWER AND MID 70S NEAR THE COAST
BOTH DAYS. FWC NUMBERS LOOKS GOOD FOR POPS AND TEMPERATURES SO WILL
USE THEM WIHTH SOME MODIFICATION.

PRELIM
AMG 70/93/70/90 2424
SSI 74/87/74/87 1424
JAX 71/94/73/93 2424
GNV 70/92/69/92 2524 33

.JAX..
.FL...NONE.
.GA...NONE.

In the hours before

Special weather statement, Jul 29, 12:00 PM EDT, 3 hours 35 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-292000-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT SAT JUL 29 2000

AFTERNOON HEATING AND SEABREEZES...ALONG WITH AN UPPER LEVEL
DISTURBANCE...WILL RESULT IN SCATTERED THUNDERSTORMS DEVELOPING THIS
AFTERNOON AND CONTINUING INTO THE EVENING. DUE TO LIGHT STEERING
WINDS...SEABREEZES FROM BOTH THE ATLANTIC AND GULF COASTS ARE
EXPECTED TO PENETRATE INLAND DURING THE COURSE OF THE AFTERNOON.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP JUST WEST OF THE
INTRACOASTAL BY EARLY AFTERNOON AND THEN SPREAD INLAND DURING THE MID
AND LATE AFTERNOON. THE MOST CONCENTRATION OF STORMS WILL BE BETWEEN
U.S. 301 AND INTERSTATE 75 IN NORTH FLORIDA AND WEST OF INTERSTATE 95
IN SOUTHEAST GEORGIA.

THUNDERSTORMS WILL BE CAPABLE OF FREQUENT DEADLY CLOUD TO GROUND
LIGHTNING AND GUSTY WINDS. DUE TO THE SLOW MOVEMENT OF STORMS
TODAY...LOCALLY HEAVY RAIN OF AROUND 2 INCHES IS LIKELY IN THE STRONGER
STORMS.

ALTHOUGH A FEW STORMS COULD BE QUITE STRONG...SPOTTER ACTIVATION IS
NOT ANTICIPATED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 4:54 PM EDTSevere Thunderstorm WarningJAXClay51 min
Jul 29, 6:41 PM EDTSevere Thunderstorm WarningJAXPutnam34 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.